MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR ANCHOR WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIO-ABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR ANCHOR WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIO-ABSORBABLE
Catalog Number 222299
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received.Currently the evaluation is still in progress.However, the preliminary visual observation reveals that the anchor is off the inserter but still intact and held in place by the suture, confirming the complaint.Under magnification, it was observed that some tissue/debris was present on the anchor.The presence of tissue on the anchor and the suture indicated that the anchor was used on the patient.No structural anomalies were observed on the anchor and the inserter.The inserter sleeve looked intact and not damaged.It is a possibility that the anchor was not seated properly during assembly.There is a possibility that the anchor was implanted or implanted and removed.Due to this possibility, this event will be reported since the risk posed to the patient is that based on history of a previous tissue/bone damage harm that was caused by this failure.(b)(4).
 
Event or Problem Description
It was reported that the anchor detached of the screwdriver.The anchor could not be placed.Use of another anchor.No patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was received and evaluated.Visual observation reveals that the anchor is off the inserter but still intact and held in place by the suture, confirming this complaint.Under magnification, it was observed that some tissue/debris was present on the anchor.The presence of tissue on the anchor and the suture indicated that the anchor was used on the patient.No structural anomalies were observed on the anchor and the inserter.The inserter sleeve looked intact and not damaged.It is a possibility that the anchor was not seated properly during assembly.However, we cannot discern a definite root cause for this failure at this point in time.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed no other complaint of any kind for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
5.5 HEALIX ADVANCE BR ANCHOR WITH ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIO-ABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7401002
Report Number1221934-2018-50417
Device Sequence Number19267758
Product Code MAI
UDI-Device Identifier10886705021352
UDI-Public10886705021352
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number222299
Device Lot NumberL291157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1